Alert archive / Florida / Red Flag Warnings in 2016

Red Flag Warning 6, NWS Tallahassee, FL

November 10, 20167 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Nov 10, 2016, 2:06 PM CST for 7 counties in Florida. It took effect at Nov 11, 2016, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2016, 2:06 PM CST (20:06 UTC)
In effect from
Nov 11, 2016, 12:00 PM CST
Expired
Nov 11, 2016, 5:00 PM CST
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 35 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1842 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

675 
WWUS82 KTAE 102006
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 PM EST THU NOV 10 2016

...RED FLAG WARNING IN EFFECT FOR FRIDAY AFTERNOON FOR FL
PANHANDLE COUNTIES WEST OF THE APALACHICOLA RIVER...

.A VERY DRY AIRMASS WILL BE IN PLACE THROUGH FRIDAY EVENING WITH
MINIMUM RH VALUES DIPPING BELOW 20 IN NORTHERN FLORIDA. ERC VALUES
ARE FORECAST TO BE AT OR ABOVE 37 FOR PANHANDLE COUNTIES WEST OF
THE APALACHICOLA RIVER SO A RED FLAG WARNING HAS BEEN ISSUED FOR
FRIDAY AFTERNOON.

FLZ007>014-108-112-114-111015-
/O.NEW.KTAE.FW.W.0006.161111T1800Z-161111T2300Z/
NORTH WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-INLAND GULF-SOUTH WALTON-COASTAL BAY-COASTAL GULF-
306 PM EST THU NOV 10 2016 /206 PM CST THU NOV 10 2016/

...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM
EST /5 PM CST/ FRIDAY FOR LOW RELATIVE HUMIDITY AND HIGH FUEL
MOISTURE INDICES FOR THE FLORIDA PANHANDLE WEST OF THE
APALACHICOLA RIVER.

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST
/5 PM CST/ FRIDAY. 

* AFFECTED
  AREA...WALTON...HOLMES...WASHINGTON...JACKSON...BAY...CALHOUN...AND
  GULF COUNTIES

* WIND...5 TO 10 MPH. 

* HUMIDITY...19 TO 24%


* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$


WESTON
1 follow-up statement
624 
WWUS82 KTAE 110726
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
226 AM EST FRI NOV 11 2016

...RED FLAG WARNING IN EFFECT FOR FRIDAY AFTERNOON FOR FL
PANHANDLE COUNTIES WEST OF THE APALACHICOLA RIVER...

.A VERY DRY AIRMASS WILL BE IN PLACE THROUGH THIS EVENING WITH
MINIMUM RH VALUES DIPPING BELOW 20 IN NORTHERN FLORIDA. ERC VALUES
ARE FORECAST TO BE AT OR ABOVE 37 FOR PANHANDLE COUNTIES WEST OF
THE APALACHICOLA RIVER SO A RED FLAG WARNING HAS BEEN ISSUED FOR
FRIDAY AFTERNOON.

FLZ007>014-108-112-114-112300-
/O.CON.KTAE.FW.W.0006.161111T1800Z-161111T2300Z/
NORTH WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-INLAND GULF-SOUTH WALTON-COASTAL BAY-COASTAL GULF-
226 AM EST FRI NOV 11 2016 /126 AM CST FRI NOV 11 2016/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/
THIS AFTERNOON TO 6 PM EST /5 PM CST/ THIS EVENING FOR LOW
RELATIVE HUMIDITY AND HIGH FUEL MOISTURE INDICES FOR THE FLORIDA
PANHANDLE WEST OF THE APALACHICOLA RIVER...

 * AFFECTED AREA...WALTON...HOLMES...WASHINGTON...JACKSON...
   BAY...CALHOUN...AND GULF COUNTIES
 * WIND...5 TO 10 MPH.
 * HUMIDITY...19 TO 24%

 * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
   OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAMP

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Nov 10, 2:00 PM CST, 6 minutes earlier.

Area forecast discussion, Nov 10, 2:00 PM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
300 PM EST Thu Nov 10 2016

.NEAR TERM [Through Tonight]...

Low level high pressure centered over the ArkLaTex will slide
eastward through tonight, allowing our light winds from the east to
go calm overnight. Lows will be in the 40s again tonight.

.SHORT TERM [Friday Through Saturday Night]...

Mostly zonal flow aloft will prevail across the Tri-State region
through Saturday. At the surface, a lee trough across the Mid-
Atlantic will be pushed south through GA and FL Friday night into
Saturday as a surface ridge drops south into the Southeast. Highs
on Friday should run about 5 degrees above normal as we mix into
some warm temperatures aloft, returning to near normal temps on
Saturday. Overnight lows should be near normal in the upper 40s
to low 50s, with some possibility for moderating depending on
cloud cover. High cloudiness is likely on Friday night, with low
clouds building in from the east on Saturday night.

.LONG TERM [Sunday Through Thursday]...

The upper pattern will amplify across the Southeast as the cutoff
low over the Southwest spills into a shortwave dropping through
the Mississippi Valley. The pattern will become even more
amplified as another trough moves in quickly on the heels of the
aforementioned. A very limited period of return flow from the Gulf
will limit the moisture available to the first system with only a
few showers expected Sunday night through Monday. The second
system may dig far enough south that the surface low and
associated rain may be south of the Tri-State region. Highs and
lows are forecast to be near average through the period.

&&

.AVIATION [Through 18Z Friday]...

VFR conditions will continue through the period. Winds will remain
light and be mostly from the east today before calming overnight
and becoming northwesterly Friday.

&&

.MARINE...

Winds and seas will remain below Cautionary levels through
Saturday before easterly flow triggers a surge in winds and seas
overnight Saturday. Thereafter, winds and seas will fall below
headline levels once again.

&&

.FIRE WEATHER...

The airmass will continue to dry and RH values will fall below
critical values Friday afternoon. Light winds will prevent our
Alabama and Georgia counties from reaching Red Flag criteria.
However, due to high ERC values and the duration of low RH, we
have issued a Red Flag Warning for counties in the Florida
panhandle for Friday afternoon. The airmass will moderate with RH
values only falling to around 35% on Saturday.

&&

.HYDROLOGY...

No rain is expected through Saturday, with insignificant rainfall
totals expected next week.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   45  79  48  75  50 /   0   0   0   0   0
Panama City   52  75  55  74  54 /   0   0   0   0   0
Dothan        41  78  47  72  46 /   0   0   0   0   0
Albany        42  80  46  71  45 /   0   0   0   0   0
Valdosta      42  79  48  73  47 /   0   0   0   0   0
Cross City    47  77  47  76  52 /   0   0   0   0   0
Apalachicola  51  75  54  74  56 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...Red Flag Warning in effect from noon CST/ 1 PM EST Friday
     until 5 PM CST/ 6 PM EST Friday for the Florida panhandle
     west of the Apalachicola River.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Moore
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Moore
MARINE...Harrigan
FIRE WEATHER...Weston
HYDROLOGY...Harrigan

Nearby

Red Flag Warnings in Florida, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.